DOI 10.2174/0115748863305536240726053827
Methimazole-Induced Pancytopenia in a Patient with Graves' Disease: A Case Report and Literature Review.
Аннотация
INTRODUCTION
Methimazole is an antithyroid drug known to cause hematological toxicity, including agranulocytosis and, very rarely, pancytopenia. We herein present a case of a patient with Graves' Disease (GD) who developed methimazole-induced pancytopenia.
CASE REPORT: A 53-year-old Peruvian woman with GD, initially treated with methimazole 20 mg BID, experienced odynophagia, fever, and malaise after 37 days of treatment. The initial diagnosis was agranulocytosis, leading to the discontinuation of methimazole and initiation of antibiotics. Due to persistent neutropenia, a Granulocyte Colony-stimulating Factor (G-CSF) was administered. Eight days later, she developed pancytopenia and was managed with hematopoietic agents and platelet transfusions. The patient recovered with normalization of the blood count, eliminating the need for Bone Marrow (BM) examination. Radioiodine therapy was chosen as the definitive treatment, resulting in hypothyroidism. Currently, the patient is thyroidal and hematologically stable.
CONCLUSION
Methimazole-induced pancytopenia is a rare and serious complication; however, with appropriate treatment, complete recovery can be achieved.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.